I've been on sertraline for about 7 years... I am 25 now. I was wondering if the sertraline can just stop working. I've been feeling dizzy nausous confusion shake etc. I am taking 100mg
Sorry you are experiencing this. I don't understand why but from what I've read anti-depressants can seem to stop working for people. That happened to me with Sertraline when I was on 100 mg. My depression seemed to return so my Psychiatrist had me try 150 mg for a month (probably should have given it 2 months) but the higher dosage did not seem to help at all. The good news is that he then switched me to Viibryd which took me right out of my depression in just 3 weeks. I've been on it ever since.
Your symptoms seem consistent with a return of anxiety so you may wish to speak with your Physician about increasing your dosage or changing medications.
All the best and take care for now.
Hi, Ford! I can't give you the technical reasons but it's not uncommon for an antidepressant to "poop out" after long term usage causing a return of your original symptoms and, sometimes, discontinuation symptoms. Time for a discussion with your doctor about some options: a dosage increase, an add-on such as Abilify or Rexulti, or a switch to a different medication. You'd also want to be sure to rule out any underlying ailment to be on the safe side.
Best regards and I hope you're feeling better soon! Wildcat
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Mar 2013 • 4 answers
Updated 26 May 2015 • 3 answers
Updated 25 Mar 2015 • 5 answers
Updated 10 Mar 2017 • 1 answer
Updated 3 Oct 2017 • 2 answers